Alert archive / Nevada / Special Weather Statements in 2012

Special Weather Statement, NWS Elko, NV

August 5, 2012

NWS Elko, NV issued this special weather statement at Aug 5, 2012, 2:52 PM PDT. It was in force for 23 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 5, 2012, 2:52 PM PDT (21:52 UTC)
Expired
Aug 5, 2012, 3:15 PM PDT
In force
23 min
Issued by
NWS Elko, NV

The nearest sounding before it

Reno, NV (KREV), launched 12:00Z, 9.9 hours before the alert went out and 153 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Reno, NV at 12:00Z on 2012-08-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Reno, NV at 12:00Z on 2012-08-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 65 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2246 m above ground
0-6 km bulk shear
44 kt
0-1 km storm-relative helicity
65 m²/s²
0-3 km storm-relative helicity
43 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

658 
WWUS85 KLKN 052152
SPSLKN

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ELKO NV
252 PM PDT SUN AUG 5 2012

NVZ030-036-052215-
HUMBOLDT COUNTY NV-NORTHERN LANDER COUNTY AND NORTHERN EUREKA COUNTY
NV-
252 PM PDT SUN AUG 5 2012

...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN LANDER AND EXTREME
SOUTHEASTERN HUMBOLDT COUNTIES UNTIL 315 PM PDT...

AT 248 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 9 MILES SOUTH OF BATTLE MOUNTAIN...MOVING NORTH
AT 25 MPH.

WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH 
FREQUENT DANGEROUS LIGHTNING. THESE LIGHTNING STRIKES COULD CREATE 
NEW FIRE STARTS.

* LOCATIONS IMPACTED INCLUDE...
   STATE ROUTE 305 TEN MILES SOUTH OF AND INCLUDING BATTLE 
MOUNTAIN

&&

LAT...LON 4071 11719 4072 11679 4044 11683 4043 11702
TIME...MOT...LOC 2151Z 175DEG 22KT 4053 11695

$$

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Elko, NV wrote its last area forecast discussion before this special weather statement went out at Aug 5, 2:00 AM PDT, 12 hours 52 minutes earlier.

Area forecast discussion, Aug 5, 2:00 AM PDT, 12 hours 52 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ELKO NV
200 AM PDT SUN AUG 5 2012

.SYNOPSIS...MONSOON MOISTURE WILL COMBINE WITH A PASSING
DISTURBANCE TO PRODUCE SCATTERED THUNDERSTORMS ACROSS NEVADA TODAY
AND THIS EVENING. THUNDERSTORMS WILL PRODUCE NUMEROUS LIGHTNING
STRIKES AND GUSTY WINDS. ISOLATED THUNDERSTORMS WILL PERSIST
ACROSS EASTERN NEVADA ON MONDAY. LIMITED MONSOON MOISTURE WILL
KEEP ISOLATED THUNDERSTORMS POSSIBLE ACROSS EASTERN NEVADA MUCH OF
THIS WEEK.

&&

.SHORT TERM...TODAY AND MONDAY. MIDLEVEL MONSOON MOISTURE
INCREASING RAPIDLY ACROSS NEVADA THIS MORNING RIGHT ON SCHEDULE.
THUNDERSTORMS HAVE DIMINISHED WITH THE LOSS OF DAYTIME HEATING BUT
THE ARRIVING MOISTURE IS MANIFESTED ON INFRARED IMAGERY AS A
MID/HIGH CLOUD CANOPY ACROSS THE GREAT BASIN. HIGH PRESSURE RIDGE
AXIS HAS WEAKENED AND EXITED TO THE EAST OF NEVADA...ALLOWING
SHORTWAVE IN CALIFORNIA TO SLIDE NORTH. SIGNIFICANT DIFFLUENCE
ALOFT OVER NEVADA THIS MORNING AHEAD OF THIS SHORTWAVE...AS SEEN
ON WATER VAPOR IMAGERY.

MADE NO CHANGES TO THE GRIDS OR FORECAST PRODUCTS THROUGH THIS
EVENING. SCATTERED THUNDERSTORMS WILL DEVELOP ACROSS NEVADA
TODAY...AND IT APPEARS THEY WILL GET GOING A LITTLE EARLIER IN THE
DAY THAN WHAT IS TRADITIONALLY THE CASE. WITH GFS BUFR SOUNDINGS
INDICATING CONVECTIVE TEMPERATURES ONLY IN THE MID/UPPER
80S...EXPECT THUNDERSTORMS TO BEGIN REDEVELOPING LATE THIS MORNING
AROUND 10-11 AM. DIFFLUENCE ALOFT WILL ENCOURAGE CONVECTIVE
UPDRAFTS...WITH STEEP 500-300 MB LAPSE RATES AND MIDLEVEL MOISTURE
AND INSTABILITY YIELDING SCATTERED HIGH-BASED THUNDERSTORMS.
WITH THE LION'S SHARE OF THIS MOISTURE SURGE RESTRICTED TO THE MID
LEVELS OF THE ATMOSPHERE...MODEL SOUNDINGS CONTINUE TO DEPICT
STRONG INVERTED-V PROFILES WITH THUNDERSTORM BASES NEAR 10K FEET.
MANY OF TODAY'S THUNDERSTORMS WILL BE LARGELY DRY...YIELDING
LITTLE QPF OR USEFUL RAINFALL. A FEW LUCKY LOCALES WILL MANAGE TO
SQUEEZE OUT ABOUT A TENTH OF AN INCH...BUT THAT WILL BE THE
EXCEPTION. THE PRIMARY IMPACT WILL BE NUMEROUS LIGHTNING STRIKES
/MANY DRY/ ALONG WITH GUSTY ERRATIC OUTFLOW WINDS UP TO 50 MPH.
LIGHTNING IGNITED MANY FIRES YESTERDAY IN CENTRAL NEVADA...AND
EXPECT THIS TREND TO CONTINUE IN NORTHERN NEVADA BY THIS
AFTERNOON. RED FLAG WARNING FOR DRY LIGHTNING REMAINS IN EFFECT
THROUGH 11 PM...SEE FIRE DISCUSSION BELOW. A FEW STORMS MAY
PRODUCE STRONG/LOCALLY SEVERE WIND GUSTS TO 60 MPH...AND THIS
POTENTIAL WILL BE MONITORED CLOSELY TODAY. OUTDOOR INTERESTS
SHOULD BE AWARE OF THE THREAT OF LIGHTNING THIS AFTERNOON AND
EVENING.

TONIGHT...SCATTERED THUNDERSTORMS PERSIST INTO THE EVENING HOURS
ACROSS NE NEVADA. SHORTWAVE AXIS WILL BE DEPARTING NEVADA THIS
EVENING. SUBSIDENCE BEHIND THIS FEATURE AND THE LOSS OF HEATING
WILL ALLOW THUNDERSTORM COVERAGE TO QUICKLY WANE BY LATE THIS EVENING.

MONDAY...STRONG HIGH PRESSURE QUICKLY REBUILDS OVER THE GREAT
BASIN BEHIND THE DEPARTING SHORTWAVE. INCREASING THICKNESSES WILL
RESULT IN ABOUT 2-4 DEGREES OF WARMING COMPARED TO SUNDAY'S
READINGS...WITH MANY VALLEYS IN THE MID TO UPPER 90S. MARGINAL
MOISTURE WILL BE LEFT BEHIND ACROSS EASTERN NEVADA...WITH PW
LIMITED TO THE 0.50-0.60 INCH RANGE. EXPECT ISOLATED THUNDERSTORMS
TO REDEVELOP ACROSS THE EASTERN 1/2 OF THE CWA MONDAY BUT THEY
WILL BE ISOLATED UNDER THE BUILDING RIDGE...WITH VERY LITTLE IF
ANY RAINFALL REACHING THE GROUND.  TURNER

.LONG TERM...MONDAY NIGHT THROUGH SATURDAY. MODELS FORECASTING MORE
AVAILABLE MOISTURE AND UNSTABLE CONDITIONS FOR EASTERN PORTION OF
CWA THROUGH THE PERIOD THAN PREVIOUS MODEL RUNS AS H5 HIGH NOW
REMAINS NEAR THE 4 CORNERS AREA. EC WEAKER AND FLATTER WITH RIDGE
ON FRIDAY AND THEN PLACES THE HIGH CENTER OVER NV SATURDAY...THUS
DRIER CONDITIONS DAY 6 AND DAY 7. WILL LEAN TOWARD THE GEM...DGEX
AND GFS SOLUTIONS WHICH KEEP MOISTURE AND INSTABILITY OVER THE
EASTERN CWA DURING THE ENTIRE PERIOD FOR AFTERNOON AND EVENING
THUNDERSTORMS EACH DAY. WESTERN HUMBOLDT COUNTY EXPECTED TO BE
MAINLY DRY...AT LEAST INITIALLY...WITH DRIER SOUTHWESTERLY FLOW IN
THIS AREA. DAYTIME TEMPERATURES EXPECTED TO CONTINUE BE 5 TO 10
DEGREES ABOVE NORMAL THROUGH THE PERIOD.  JH

&&

.AVIATION...MOIST UNSTABLE AIR OVER THE AREA TODAY WILL PRODUCE
THUNDERSTORMS OVER NORTHERN AND CENTRAL NV. MID LEVEL MOISTURE
WILL LINGER ACROSS NEVADA TONIGHT FOR MAINLY ISOLATED EVENING
THUNDERSTORM ACTIVITY.  JH

&&

.FIRE WEATHER...RED FLAG WARNING FOR DRY THUNDERSTORMS AND GUSTY
OUTFLOW WINDS REMAINS IN EFFECT FOR THE ENTIRE FIRE DISTRICT
THROUGH 11 PM THIS EVENING. SCATTERED THUNDERSTORMS WILL BEGIN
DEVELOPING LATE THIS MORNING...AROUND 10-11 AM...AND CONTINUE
THROUGH THE AFTERNOON AND EVENING HOURS. MONSOON MOISTURE WILL
BE LARGELY RESTRICTED TO THE MID LEVELS OF THE ATMOSPHERE TODAY.
WHEN COUPLED WITH THE APPROACHING SHORTWAVE AND ITS ASSOCIATED
DYNAMICS...THE STAGE APPEARS TO BE SET FOR A SIGNIFICANT DRY
LIGHTNING OUTBREAK ACROSS NEVADA THIS AFTERNOON AND EVENING. AT
LEAST 18 WILDFIRES WERE IGNITED BY LIGHTNING IN WHITE PINE/NYE
COUNTIES SATURDAY...AND EXPECT THIS TREND TO EXTEND TO NORTHERN
NEVADA THIS AFTERNOON. MOISTURE WILL BE SUFFICIENT FOR SOME RAIN
TO REACH THE GROUND UNDERNEATH THE STRONGEST STORM CORES...BUT
LIGHTNING STRIKES OUTSIDE OF RAIN CORES WILL POSE A SERIOUS FIRE
THREAT. MODEL GUIDANCE CONTINUES TO SUGGEST THIS MAY BE A HIGH
IMPACT EVENT...WITH MARGINAL PRECIPITABLE WATER NEAR 0.75 INCH AND
QUICK STORM MOTIONS AROUND 20-25 MPH. RECENT AFTERNOONS OF VERY
LOW MIN RH HAVE CURED FUELS VERY EFFECTIVELY...MAKING THEM VERY
SUSCEPTIBLE TO LIGHTNING IGNITIONS. THUNDERSTORMS WILL ALSO
PRODUCE GUSTY ERRATIC OUTFLOW WINDS TO 50 MPH AT TIMES...FURTHER
COMPLICATING ANY FIRE FIGHTING EFFORTS. MULTIPLE NEW FIRE STARTS
ARE LIKELY...FIRE MANAGERS AND CREWS IN THE FIELD SHOULD REMAIN
ALERT THROUGH THIS EVENING. THUNDERSTORM COVERAGE WILL LESSEN
QUICKLY BY LATE THIS EVENING AND OVERNIGHT.

MONDAY...ISOLATED DRY THUNDERSTORMS EXPECTED TO REDEVELOP ACROSS
EASTERN NEVADA. MARGINAL MONSOON MOISTURE PERSISTS ACROSS THE
EASTERN FWZ...PW LIMITED TO 0.50-0.60 INCH...JUST ENOUGH FOR
CUMULUS BUILDUPS AND ISOLATED CONVECTION ESPECIALLY ON THE HIGHER
TERRAIN MONDAY AFTERNOON. ANY THUNDERSTORMS THAT MANAGE TO FORM
WILL BE DRY. COVERAGE WILL BE LIMITED BY BUILDING HIGH PRESSURE
ALOFT...SO WILL KEEP COVERAGE ISOLATED AND LALS LIMITED TO 2 FOR
NOW.  TURNER

&&

.LKN WATCHES/WARNINGS/ADVISORIES...
RED FLAG WARNING FROM NOON TODAY TO 11 PM PDT THIS EVENING FOR
HUMBOLDT COUNTY...NORTHERN ELKO COUNTY...NORTHERN LANDER COUNTY
AND NORTHERN EUREKA COUNTY...RUBY MOUNTAINS/EAST HUMBOLDT
RANGE...SOUTH CENTRAL ELKO COUNTY...SOUTHEASTERN ELKO COUNTY...
SOUTHWESTERN ELKO COUNTY.

RED FLAG WARNING UNTIL 11 PM PDT THIS EVENING FOR NORTHEASTERN
NYE COUNTY...NORTHWESTERN NYE COUNTY...SOUTHERN LANDER COUNTY
AND SOUTHERN EUREKA COUNTY...WHITE PINE COUNTY.

&&

99/87/87/99
Hazardous weather outlook, Aug 4, 3:29 PM PDT, 23 hours 23 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ELKO NV
329 PM PDT SAT AUG 4 2012

NVZ035-037-040-041-052300-
WHITE PINE COUNTY-
SOUTHERN LANDER COUNTY AND SOUTHERN EUREKA COUNTY-
NORTHWESTERN NYE COUNTY-NORTHEASTERN NYE COUNTY-
329 PM PDT SAT AUG 4 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL
NEVADA...NORTH CENTRAL NEVADA AND SOUTH CENTRAL NEVADA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

MONSOON MOISTURE WILL BRING ISOLATED TO SCATTERED THUNDERSTORMS.
MOSTLY DRY LIGHTNING IS EXPECTED WITH THESE STORMS WHICH WILL
RESULT IN NEW FIRE STARTS. THEREFORE A RED FLAG WARNING IS IN
EFFECT.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

SCATTERED THUNDERSTORMS ARE EXPECTED AGAIN ON SUNDAY WITH MOSTLY
DRY LIGHTNING CAUSING NEW FIRE STARTS. THEREFORE A RED FLAG
WARNING IS IN EFFECT THROUGH SUNDAY EVENING. DRIER AIR WILL MOVE
INTO THE AREA MONDAY WITH ONLY ISOLATED THUNDERSTORMS EXPECTED.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ASKED TO REPORT WEATHER PHENOMENA ACCORDING TO
STANDARD OPERATING PROCEDURE.

NVZ030-031-033-034-036-038-039-052300-
HUMBOLDT COUNTY-NORTHERN ELKO COUNTY-SOUTHEASTERN ELKO COUNTY-
RUBY MOUNTAINS/EAST HUMBOLDT RANGE-
NORTHERN LANDER COUNTY AND NORTHERN EUREKA COUNTY-
SOUTHWESTERN ELKO COUNTY-SOUTH CENTRAL ELKO COUNTY-
329 PM PDT SAT AUG 4 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
NEVADA...NORTHEAST NEVADA AND NORTHWEST NEVADA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

NO SIGNIFICANT WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

SCATTERED THUNDERSTORMS ARE EXPECTED AGAIN ON SUNDAY WITH MOSTLY
DRY LIGHTNING CAUSING NEW FIRE STARTS. THEREFORE A RED FLAG
WARNING IS IN EFFECT THROUGH SUNDAY EVENING. DRIER AIR WILL MOVE
INTO THE AREA MONDAY WITH ONLY ISOLATED THUNDERSTORMS EXPECTED.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ASKED TO REPORT WEATHER PHENOMENA ACCORDING TO
STANDARD OPERATING PROCEDURE.

In the hours before

Special weather statement, Aug 5, 1:49 PM PDT, 1 hour 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ELKO NV
149 PM PDT SUN AUG 5 2012

NVZ030-052115-
HUMBOLDT COUNTY NV-
149 PM PDT SUN AUG 5 2012

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN HUMBOLDT COUNTY UNTIL
215 PM PDT...

AT 142 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 15 MILES SOUTH OF WINNEMUCCA...MOVING NORTHWEST
AT 40 MPH.

WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH
MODERATE TO HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING.

* LOCATIONS IMPACTED INCLUDE...
   WINNEMUCCA...AND AREAS OF INTERSTATE 80 WITHIN 10 MILES BOTH EAST
AND WEST OF THE CITY OF WINNEMUCCA.

&&

LAT...LON 4068 11744 4067 11763 4069 11765 4084 11766
      4085 11785 4110 11806 4121 11760
TIME...MOT...LOC 2047Z 155DEG 36KT 4080 11767

ROOD
Special weather statement, Aug 5, 2:46 PM PDT, 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ELKO NV
246 PM PDT SUN AUG 5 2012

NVZ037-052215-
SOUTHERN LANDER COUNTY AND SOUTHERN EUREKA COUNTY NV-
246 PM PDT SUN AUG 5 2012

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN LANDER COUNTY UNTIL 315
PM PDT...

AT 244 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 10 MILES NORTHEAST OF GILLMAN SPRINGS...MOVING
NORTH AT 25 MPH.

WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH
FREQUENT DANGEROUS LIGHTNING.

* LOCATIONS IMPACTED INCLUDE...
  RURAL SOUTHERN LANDER COUNTY...JUST WET OF HICKISON SUMMIT
  THE INTERSECTION OF US HIGHWAY 50...AND STATE ROUTES 305 AND 376

&&

LAT...LON 3954 11709 3956 11675 3936 11684 3934 11700
TIME...MOT...LOC 2146Z 175DEG 22KT 3939 11691
Special weather statement, Aug 5, 2:48 PM PDT, 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ELKO NV
248 PM PDT SUN AUG 5 2012

NVZ037-052215-
SOUTHERN LANDER COUNTY AND SOUTHERN EUREKA COUNTY NV-
248 PM PDT SUN AUG 5 2012

...SIGNIFICANT WEATHER ADVISORY FOR EASTERN LANDER AND EXTREME
WESTERN EUREKA COUNTIES UNTIL 315 PM PDT...

AT 244 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR GRASS VALLEY...MOVING NORTH AT 25 MPH.

WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH
FREQUENT DANGEROUS LIGHTNING.

* LOCATIONS IMPACTED INCLUDE...
  ABOUT 5 MILES WEST OF GRASS VALLEY

&&

LAT...LON 4008 11682 4009 11655 3987 11660 3985 11672
TIME...MOT...LOC 2148Z 175DEG 22KT 3993 11667
Special weather statement, Aug 5, 2:52 PM PDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ELKO NV
252 PM PDT SUN AUG 5 2012

NVZ030-036-052215-
HUMBOLDT COUNTY NV-NORTHERN LANDER COUNTY AND NORTHERN EUREKA COUNTY
NV-
252 PM PDT SUN AUG 5 2012

...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN LANDER AND EXTREME
SOUTHEASTERN HUMBOLDT COUNTIES UNTIL 315 PM PDT...

AT 248 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 9 MILES SOUTH OF BATTLE MOUNTAIN...MOVING NORTH
AT 25 MPH.

WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH
FREQUENT DANGEROUS LIGHTNING. THESE LIGHTNING STRIKES COULD CREATE
NEW FIRE STARTS.

* LOCATIONS IMPACTED INCLUDE...
   STATE ROUTE 305 TEN MILES SOUTH OF AND INCLUDING BATTLE
MOUNTAIN

&&

LAT...LON 4071 11719 4072 11679 4044 11683 4043 11702
TIME...MOT...LOC 2151Z 175DEG 22KT 4053 11695

The office that day

Everything else NWS Elko, NV issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 5, 1:49 PM PDTSpecial Weather StatementLKN26 min
Aug 5, 2:46 PM PDTSpecial Weather StatementLKNLander29 min
Aug 5, 2:48 PM PDTSpecial Weather StatementLKNLander27 min
Aug 5, 2:53 PM PDTSpecial Weather StatementLKNHumboldt37 min
Aug 5, 4:46 PM PDTSpecial Weather StatementLKN29 min

Nearby

Special Weather Statements in Nevada, 2012Every special weather statement in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.